MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Catalog Number 211616
Medical Device Problem Codes Failure to Prime (1492); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one monopty device was received for evaluation.Upon visual evaluation the device appeared to have residue throughout the cannula and was received with protective tubing and received second rotational position with the arrow in the ready window.Upon functional testing the sample was functionally tested by twisting the rotational knob once and the cannula retracted and locked into place with resistance.The rotational knob was turned once more to prime the stylet, it was noted that when turning the rotational knob, the cannula fired, and the stylet locked into place.Under x-ray imaging with the device half primed, it was noted that one of the cannula tangs did not have defined edges.The device was fully primed and viewed under x-ray, it was noted that the cannula tangs were not locked into place with the housing.The device was disassembled, and the internal parts were inspected, under microscopic examination it was noted that both tangs were deformed.Therefore, the investigation for the reported failure to prime is confirmed as the device would not be able to prime during functional evaluation and the investigation for the identified self-activation is confirmed as the device was self-activated during functional evaluation.A definitive root cause for the alleged failure to prime and self-activation issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 04/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a biopsy procedure, the grip of the device allegedly failed to rotate when tried to set the inner and outer needles.There was no reported patient injury.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18704915
Report Number2020394-2024-00202
Device Sequence Number5587108
Product Code KNW
UDI-Device Identifier00801741084720
UDI-Public(01)00801741084720
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211616
Device Lot NumberREGS1500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Initial Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown